A Caltech Library Service

Improved Analysis of the Subsamples Randomized Hadamard Transform

Tropp, Joel A. (2011) Improved Analysis of the Subsamples Randomized Hadamard Transform. Advances in Adaptive Data Analysis, 3 (1-2). pp. 115-126. ISSN 1793-5369.

Full text is not posted in this repository. Consult Related URLs below.

Use this Persistent URL to link to this item:


This paper presents an improved analysis of a structured dimension-reduction map called the subsampled randomized Hadamard transform. This argument demonstrates that the map preserves the Euclidean geometry of an entire subspace of vectors. The new proof is much simpler than previous approaches, and it offers — for the first time — optimal constants in the estimate on the number of dimensions required for the embedding.

Item Type:Article
Related URLs:
URLURL TypeDescription
Tropp, Joel A.0000-0003-1024-1791
Additional Information:© 2012 World Scientific Publishing Company. Received 17 June 2010. Revised 5 November 2010. This Research was supported by ONR award N00014-08-1-0883, DARPA award N66001-08-1-2065, and AFOSR award FA9550-09-1-0643.
Funding AgencyGrant Number
Office of Naval Research (ONR)N00014-08-1-0883
Defense Advanced Research Projects Agency (DARPA)N66001-08-1-2065
Air Force Office of Scientific Research (AFOSR)FA9550-09-1-0643
Subject Keywords:Dimension reduction; numerical linear algebra; random matrix; Walsh–Hadamard matrix
Issue or Number:1-2
Classification Code:2010 Mathematics Subject Classification: Primary: 15B52
Record Number:CaltechAUTHORS:20120321-092826256
Persistent URL:
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:29793
Deposited By: Tony Diaz
Deposited On:21 Mar 2012 20:19
Last Modified:03 Oct 2019 03:44

Repository Staff Only: item control page